MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA SAFETY IV CATHETER WITH WINGS; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA SAFETY IV CATHETER WITH WINGS; INTRAVASCULAR CATHETER
Model Number 386821
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that the bd cathena¿ safety iv catheter with wings was damaged and detached from the needle too easily during use.The following information was provided by the initial reporter, translated from french to english: "during the first attempt to insert a cathlon (24g), it is impossible to guide the cathlon because it dissociates too easily from the needle, forced to keep the cathlon proximal, therefore lack of asepsis.Moreover, the cathlon is too flexible and therefore cannot be held in the vein.At the second attempt, blood return was present but after fixation the diffuse venous route was present.In the third attempt, with a 22g cathlon, the needle and the cathlon dissociated as soon as it was introduced subcutaneously and could not be guided: the insertion failed.Conclusion: 3 unsuccessful insertion attempts due to defective or poor quality material.The venous route was from the first attempt with another type of cathlon." "clinical consequences: child on meopa for a long period of time which ended in vomiting.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 2020-12-22.H6: investigation summary: two photos were received by our quality team for evaluation.No catheter damage was observed on both returned samples.Therefore, the investigation was not able to confirm the customer experience.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause of this incident cannot be determined.

Brand Name
BD CATHENA SAFETY IV CATHETER WITH WINGS
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key10709338
Report Number8041187-2020-00680
Device Sequence Number3333410
Product Code FOZ
UDI-Device Identifier00382903868216
UDI-Public00382903868216
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K201717
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number386821
Device Catalogue Number386821
Device Lot Number9123744
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2020
Initial Date Received by Manufacturer 09/26/2020
Supplement Date Received by Manufacturer01/12/2021
Initial Report FDA Received Date10/20/2020
Supplement Report FDA Received Date01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;